Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 19, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Apr 28, 2011, 3:26 PM CDT for 23 counties in Texas. It took effect at Apr 29, 2011, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2011, 3:26 PM CDT (20:26 UTC)
- In effect from
- Apr 29, 2011, 11:00 AM CDT
- Expired
- Apr 29, 2011, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Austin/San Antonio, TX
All 23 counties
Atascosa County, TX, Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 105 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2227 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
251 WWUS84 KEWX 282026 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 326 PM CDT THU APR 28 2011 ...RED FLAG WARNING IS NOW IN EFFECT FROM FROM 11 AM TO 9 PM CDT FRIDAY DUE TO GUSTY AND DRY SOUTH WINDS ACROSS THE WESTERN TWO THIRDS OF SOUTH CENTRAL TEXAS... .STRONG AND VERY DRY SOUTHERLY WINDS ARE EXPECTED AS SURFACE HIGH PRESSURE SHIFTS EAST AND A LOW PRESSURE TROUGH DEVELOPS TO THE WEST. DRY AIR MOVING NORTH FROM MEXICO WILL MIX WITH THE SOUTH LOW LEVEL WINDS...KEEPING RELATIVE HUMIDITIES VERY LOW DURING THE DAY FRIDAY. GULF MOISTURE WILL GRADUALLY SPREAD INTO THE AREA FRIDAY NIGHT...WITH GOOD MOISTURE RECOVERIES EXPECTED FOR SATURDAY MORNING. TXZ171>173-183>192-202>206-217>220-228-291000- /O.UPG.KEWX.FW.A.0009.110429T1600Z-110430T0200Z/ /O.NEW.KEWX.FW.W.0019.110429T1600Z-110430T0200Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-MAVERICK-ZAVALA-FRIO-ATASCOSA-DIMMIT- 326 PM CDT THU APR 28 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. EXPECT SOUTHERLY 20-FOOT LEVEL WINDS OF 15 TO 25 MPH ACROSS THE WATCH AREA...WITH MIDDAY TO EARLY EVENING RELATIVE HUMIDITIES DROPPING INTO THE 15 TO 20 PERCENT RANGE. THE BREEZY CONDITIONS WILL PERSIST INTO THE LATE EVENING HOURS...BUT RELATIVE HUMIDITIES SHOULD INCREASE RAPIDLY BY LATE FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
2 follow-up statements
712 WWUS84 KEWX 290905 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 405 AM CDT FRI APR 29 2011 ...RED FLAG WARNING IS NOW IN EFFECT FROM FROM 11 AM TO 8 PM CDT TODAY DUE TO DRY GUSTY SOUTHERLY WINDS ACROSS THE WESTERN TWO THIRDS OF SOUTH CENTRAL TEXAS... .STRONG DRY SOUTHERLY WINDS WILL DEVELOP TODAY AS SURFACE HIGH PRESSURE SHIFTS EAST AND A LOW PRESSURE TROUGH DEVELOPS IN WEST TEXAS. DRY AIR MOVING NORTH FROM MEXICO WILL MIX WITH THE SOUTH LOW LEVEL WINDS...KEEPING RELATIVE HUMIDITIES VERY LOW DURING THE DAY. GULF MOISTURE WILL GRADUALLY SPREAD INTO THE AREA TONIGHT... WITH GOOD MOISTURE RECOVERY LATER THIS EVENING AND OVERNIGHT. TXZ171>173-183>192-202>206-217>220-228-292115- /O.EXT.KEWX.FW.W.0019.110429T1600Z-110430T0100Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-MAVERICK-ZAVALA-FRIO-ATASCOSA-DIMMIT- 405 AM CDT FRI APR 29 2011 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... SOUTHERLY 20-FOOT LEVEL WINDS WILL INCREASE TO 15 TO 25 MPH ACROSS THE AREA TODAY WITH WIND GUSTS TO NEAR 35 MPH. MIDDAY TO EARLY EVENING RELATIVE HUMIDITIES WILL DROP INTO THE 15 TO 25 PERCENT RANGE. THE BREEZY DRY CONDITIONS WILL PERSIST INTO THE EVENING HOURS...BUT RELATIVE HUMIDITIES SHOULD INCREASE RAPIDLY BY LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
353 WWUS84 KEWX 292128 AAB RFWEWX URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 428 PM CDT FRI APR 29 2011 ...RED FLAG WARNING IS IN EFFECT FROM FROM 11 AM TO 8 PM CDT TODAY DUE TO DRY GUSTY SOUTHERLY WINDS ACROSS THE WESTERN TWO THIRDS OF SOUTH CENTRAL TEXAS... .STRONG DRY SOUTHERLY WINDS WILL CONTINUE THIS EVENING AS SURFACE HIGH PRESSURE SHIFTS EAST AND A LOW PRESSURE TROUGH DEVELOPS IN WEST TEXAS. DRY AIR MOVING NORTH FROM MEXICO WILL MIX WITH THE SOUTH LOW LEVEL WINDS...KEEPING RELATIVE HUMIDITIES VERY LOW DURING THE EVENING HOURS. GULF MOISTURE WILL GRADUALLY SPREAD INTO THE AREA TONIGHT... WITH GOOD MOISTURE RECOVERY OVERNIGHT. TXZ171>173-183>192-202>206-217>220-228-300100- /O.CON.KEWX.FW.W.0019.000000T0000Z-110430T0100Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-MAVERICK-ZAVALA-FRIO-ATASCOSA-DIMMIT- 428 PM CDT FRI APR 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... SOUTHERLY 20-FOOT LEVEL WINDS OF 15 TO 25 MPH WILL CONTINUE ACROSS THE AREA INTO THE EVENING HOURS. RELATIVE HUMIDITIES WILL CONTINUE IN THE 15 TO 25 PERCENT RANGE. THE BREEZY DRY CONDITIONS WILL PERSIST INTO THE EVENING HOURS...BUT RELATIVE HUMIDITIES SHOULD INCREASE RAPIDLY BY LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 28, 12:42 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 28, 12:42 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1242 PM CDT THU APR 28 2011 .AVIATION... I-35 CORRIDOR TERMINALS VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24 HOURS. EAST WINDS 5 TO 10 KTS WILL BECOME SOUTHEAST NEAR 10 KTS BY LATE AFTERNOON. SOUTHEAST WINDS WILL INCREASE TO 15 KTS BY LATE MORNING FRIDAY WITH OCCASIONAL GUSTS TO 25 KTS OR MORE. KDRT VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24 HOURS. SOUTHEAST WINDS 10 TO 15 KTS WILL INCREASE TO 15 TO 25 KTS BY LATE MORNING FRIDAY. && .PREV DISCUSSION... /ISSUED ISSUED BY NATIONAL WEATHER SERVICE CORPUS CHRISTI TX/ DISCUSSION...BRILLIANT SUNSHINE AND PLEASANT TEMPERATURES WILL CONTINUE THIS AFTERNOON AS HIGH PRESSURE NOSES DOWN INTO NORTHEAST TEXAS. NO CHANGES TO CURRENT PACKAGE. PREV DISCUSSION... /ISSUED 628 AM CDT THU APR 28 2011/ AVIATION... A DRY AIRMASS WILL CONTINUE TO DOMINATE SOUTH TEXAS WEATHER. VFR CONDITIONS/CLEAR SKIES WILL PREVAIL FOR THE NEXT 24 HOURS. VARIABLE NE WINDS LESS THAN 10 KNOTS WILL BECOME E-SELY 5 TO 15 KNOTS THIS AFTERNOON AND SELY 5-10 KNOTS THIS EVENING. GUSTY SELY WINDS 15-20 KNOTS WILL PREVAIL AFTER 14Z FRIDAY. PREV DISCUSSION... /ISSUED 357 AM CDT THU APR 28 2011/ DISCUSSION... RETURN FLOW ON THE BACK SIDE OF THE SURFACE RIDGE WILL GET A BOOST FROM A DEEPENING UPSTREAM TROUGH OVER THE PACIFIC COAST...MAKING FOR A TIGHTENING PRESSURE GRADIENT OVER WESTERN COUNTIES LATE THIS AFTERNOON AND THIS EVENING. THIS ENHANCED SOUTH WIND RETURN SHOULD MIX WITH ELEVATED WARM AIR OUT OF MEXICO TO RETURN DAYTIME TEMPS TO ABOVE NORMAL ESPECIALLY OVER THE SW COUNTIES. THIS MIXING WILL BECOME MORE PROBLEMATIC FRIDAY AS THE DRY AIR AND EVEN STRONGER WINDS MAKE FOR MORE NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS. THE MOISTURE SHOULD DEEPEN BY SATURDAY MORNING...BUT A DRYLINE WILL DRAG EAST INTO WESTERN COUNTIES SATURDAY AFTERNOON. MODELS HAVE TRENDED WETTER WITH THE COLD FRONT FOR SUNDAY...BUT THE GENERAL PATTERN STILL SUPPORTS A POTENTIAL DRY SLOT PATTERN...AND THE DRIER AND FAVORED ECMWF CONTINUES TO SHOW A NARROW OPPORTUNITY FOR RAIN WITH A STRONGER FRONT AND MORE AMPLITUDE AND PROGRESSIVE BEHAVIOR IN THE UPPER TROUGH. GIVEN THE FAST TRENDS OVER THE PAST FEW WEEKS...WILL KEEP THE ECMWF FORECAST THINKING INTO THE EXTENDED PERIODS. FIRE WEATHER... RETURN FLOW BEGINS TODAY WITH LATE AFTERNOON NEAR CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FOR A FEW HOURS ACROSS THE SOUTHERN EDWARDS PLATEAU LATE AFTERNOON/EARLY THIS EVENING. ON FRIDAY... CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY ACROSS THE WESTERN HALF OF THE FORECAST AREA. STRONG MIXING AND WINDS WILL REDUCE RH VALUES TO CRITICAL LEVELS BEFORE GULF MOISTURE CAN GET DEEP ENOUGH TO OFFSET THE MIXING. A FIRE WEATHER WATCH IS BEING CONSIDERED FOR CENTRAL AND WESTERN COUNTIES. EASTERN COUNTIES SHOULD SEE RH VALUES HOLD IN THE 20S AND LOWER 30S BUT THE GUSTY WINDS SHOULD STILL PRODUCE ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 56 91 68 91 74 / 0 0 - 10 10 AUSTIN BERGSTROM INTL AIRPORT 47 90 67 91 73 / 0 0 - 10 10 NEW BRAUNFELS MUNI AIRPORT 52 91 70 93 73 / 0 0 10 10 10 BURNET MUNI AIRPORT 53 87 66 90 68 / 0 0 - 10 20 DEL RIO INTL AIRPORT 60 95 67 99 68 / 0 0 - - - GEORGETOWN MUNI AIRPORT 53 89 65 89 71 / 0 0 - 10 20 HONDO MUNI AIRPORT 52 93 69 95 71 / 0 0 10 10 10 SAN MARCOS MUNI AIRPORT 50 90 70 92 74 / 0 0 10 10 10 LA GRANGE - FAYETTE REGIONAL 52 88 69 87 75 / 0 0 - 10 10 SAN ANTONIO INTL AIRPORT 55 91 70 92 73 / 0 0 10 10 10 STINSON MUNI AIRPORT 54 92 70 94 74 / 0 0 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BEXAR...BLANCO... BURNET...COMAL...DIMMIT...EDWARDS...FRIO...GILLESPIE...HAYS... KENDALL...KERR...KINNEY...LLANO...MAVERICK...MEDINA...REAL... TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...ZAVALA. && MESOSCALE/AVIATION...02 SYNOPTIC/GRIDS...04 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Apr 28, 4:52 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 452 AM CDT THU APR 28 2011 TXZ171>173-183>192-202>206-217>220-228-291000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-MAVERICK-ZAVALA-FRIO-ATASCOSA-DIMMIT- 452 AM CDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP THIS AFTERNOON AND EARLY EVENING ACROSS THE WESTERN HILL COUNTRY...EDWARDS PLATEAU AND RIO GRANDE PLAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FIRE WEATHER WATCH IS IN EFFECT FROM 11 AM TO 9 PM FRIDAY AS WINDS AND HUMIDITIES WILL BE NEAR CRITICAL VALUES. A COLD FRONT ON SUNDAY WILL BRING A CHANCE OF THUNDERSTORMS. SOME OF THESE THUNDERSTORMS COULD POSSIBLY BE STRONG OR SEVERE. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ193-194-207>209-221>225-291000- BASTROP-LEE-GUADALUPE-CALDWELL-FAYETTE-WILSON-KARNES-GONZALES- DE WITT-LAVACA- 452 AM CDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A COLD FRONT ON SUNDAY WILL BRING A CHANCE OF THUNDERSTORMS...SOME OF THESE THUNDERSTORMS COULD POSSIBLY BE STRONG OR SEVERE. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:23 AM CDT | Fire Weather Watch | EWX | Atascosa, Bandera, Bexar, Blanco, Burnet, Comal and 17 more | 11 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.